MAUDE Adverse Event Report: COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; LKF CANNULA, MANIPULATOR/INJECTOR, UTERINE

COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; LKF CANNULA, MANIPULATOR/INJECTOR, UTERINE
Model Number G17147
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer name and address- phone: (b)(6).Occupation- head of regulatory affairs.Pma/510(k) #- k180291 event summary: as reported, a cook silicone balloon hysterosalpingography injection catheter would not inflate when tested prior to use in a sonohysterography.The balloon was attempted to be inflated with water with the provided syringe.A new balloon was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Investigation - evaluation reviews of the complaint history, device history record, instructions for use, and quality control procedures and a visual inspection of the device were conducted during the investigation.One open package containing a cook silicone balloon catheter was returned for investigation in a used condition.The catheter length measures 31cm and was bent approximately 15cm from the distal tip.The balloon was ruptured, preventing inflation.A document-based investigation evaluation was performed.No related non-conformances were recorded.One additional complaint was received for this product lot describing the same failure mode.Due to the individual nature of the manufacturing and inspection process for the devices in the lots, it is unlikely that these events are an indication of device issue within the entire lot.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The device is included with instructions for use which caution, ¿do not over inflate.Using excessive pressure to inflate the balloon on this device can cause the balloon to rupture.Refer to product label or the inflation check valve on the balloon device for appropriate balloon volume.¿ based on the available information, cook has concluded that unintended user error contributed to this incident.Cook will continue monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.
 
Event or Problem Description
As reported, a cook silicone balloon hysterosalpingography injection catheter would not inflate when tested prior to use in a sonohysterography.The balloon was attempted to be inflated with water with the provided syringe.A new balloon was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.

Brand Name
COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER
Common Device Name
LKF CANNULA, MANIPULATOR/INJECTOR, UTERINE
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11692525
Report Number1820334-2021-01166
Device Sequence Number2980760
Product Code LKF
UDI-Device Identifier00827002171473
UDI-Public(01)00827002171473(17)220320(10)9607640
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2022
Device Model NumberG17147
Device Catalogue NumberJ-CHSG-503000
Device Lot Number9607640
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2021
Initial Report FDA Received Date04/20/2021
Patient Sequence Number1